Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 99, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 6, 2010, 9:45 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2010, 9:45 PM CDT (02:45 UTC)
- Expired
- Oct 7, 2010, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 16 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
987
WGCA52 TJSJ 070245
FFWSJU
PRC009-041-070545-
/O.NEW.TJSJ.FF.W.0099.101007T0245Z-101007T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1045 PM AST WED OCT 6 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CIDRA
AIBONITO
* UNTIL 145 AM AST
* AT 1040 PM AST...A U.S.G.S. RIVER GAGE SENSOR ALONG RIO LA PLATA
BETWEEN AIBONITO AND CIDRA INDICATED THAT THE RIVER WAS OVER FLOOD
STAGE...AND WITH ADDITIONAL AREAS OF HEAVY RAINFALL LIKELY TO AFFECT
THIS AREA THROUGH AT LEAST 1 AM AST...FLASH FLOODING ALONG THE RIO
LA PLATA AND ITS TRIBUTARIES IS EXPECTED TO OCCUR. IN ADDITION...
MUDSLIDES WILL BE POSSIBLE IN AREAS OF STEEP TERRAIN ACROSS THE
WARNED MUNICIPALITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1816 6625 1817 6621 1815 6619 1813 6623
$$
EM
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 2:56 PM CDT, 6 hours 49 minutes earlier.
Area forecast discussion, Oct 6, 2:56 PM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
356 PM AST WED OCT 6 2010
.SYNOPSIS...SUBTROPICAL DEPRESSION 17 IS LOCATED NORTHWEST OF
PUERTO RICO. THIS SYSTEM WILL MOVE SLOWLY NORTHWEST...AND THEN
NORTHEAST DURING THE NEXT 48 HOURS. HIGH PRESSURE WILL SLOWLY BUILD
ACROSS THE WESTERN ATLANTIC DURING THE WEEKEND.
&&
.DISCUSSION...IMPRESSIVE RAINFALL AMOUNTS HAS BEEN OBSERVED ACROSS
THE U.S. VIRGIN ISLANDS DURING THE DAY...AND CONTINUE RAINING.
SEVERAL REPORTS OF FLASH FLOODING AND MUDSLIDES WERE REPORTED AT
SAINT CROIX...SAINT JOHN...AND SAINT THOMAS. THIS VERY WET PATTERN
ACROSS THE U.S. VIRGIN ISLANDS IS NOT EXPECTED TO END UNTIL AT
LEAST FRIDAY. MEANWHILE...ACROSS PUERTO RICO...THE OPPOSITE HAS
OCCURRED. DRY AIR AT MID LEVEL OF THE ATMOSPHERE...HAS KEPT MAINLY
DRY CONDITIONS ACROSS THE LOCAL AREA. LATE THIS AFTERNOON...SOME
SHOWERS STARTED TO DEVELOPED ACROSS THE WESTERN INTERIOR AND
SOUTHEAST SECTIONS OF PUERTO RICO. HOWEVER...THESE SHOWERS WERE
MOVING RAPIDLY TO THE EAST. IN GENERAL...DUE TO THIS
SCENARIO...THE FLASH FLOOD WATCH HAS BEEN MODIFIED TO INCLUDE THE
EASTERN THIRD OF PUERTO RICO...CULEBRA...VIEQUES AND THE U.S.
VIRGIN ISLANDS.
IN THE LONG TERM...HIGH MOISTURE CONTENT WILL CONTINUE OVER THE
LOCAL AREA WITH PW VALUES ABOVE 2.0 INCHES. THEREFORE...THE
CHANCES FOR RAIN WILL CONTINUE HIGH THROUGH AT LEAST
SUNDAY...WHEN DRIER AIR MOVES ACROSS THE LOCAL AREA...AS HIGH
PRESSURE WILL BUILD ACROSS THE WESTERN ATLANTIC...AS THE TROPICAL
LOW MOVES AWAY TO THE NORTHEAST.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS TJSJ...TJBQ...AND
TJMZ TONIGHT. PERIODS OF MVFR CONDITIONS WILL PREVAIL ACROSS
TIST...TISX...TNCM...AND TKPK IN INTERVALS OF SHOWERS WITH
THUNDERSTORMS AND STRONG GUSTY WINDS. ALSO...BRIEF PERIODS OF MVFR
CONDITIONS WILL PREVAIL ACROSS TJPS AT LEAST THROUGH 06/22Z.
&&
.MARINE...DANGEROUS MARINE CONDITIONS WILL CONTINUE ACROSS THE
OFFSHORE ATLANTIC WATERS AT LEAST UNTIL THURSDAY EVENING...AS
STRONG WINDS...WILL CREATE HAZARDOUS SEAS ACROSS THESE AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 87 77 90 / 50 60 50 50
STT 78 86 79 87 / 60 60 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR CULEBRA-
NORTHEAST-SOUTHEAST-VIEQUES.
SCA...AMZ710...AMZ715...AMZ722...AMZ725...AMZ732...AMZ735
VI...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
SCA...AMZ715...722...725.
&&
64/71Hazardous weather outlook, Oct 6, 5:40 AM CDT, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 640 AM AST WED OCT 6 2010 AMZ710>745-PRZ001>013-071045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 640 AM AST WED OCT 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NEWLY FORMED SUBTROPICAL DEPRESSION 17 LOCATED OVER 200 MILES NORTH NORTHWEST OF LOCAL AREA IWLL CONTINUE TO BRING MORE TROPICAL MOISTURE ACROSS THE REGION AS IT SLOWLY LIFTS NORTH NORTHWEST. SOILS ACROSS THE ISLANDS REMAIN AT OR NEAR SATURATION...AND RIVER AND STREAMS ACROSS MUCH OF PUERTO RICO CONTINUE AT HIGH LEVELS. ANY ADDITIONAL MODERATE TO HEAVY RAINFALL WILL ONLY AGGRAVATE THE SITUATION AND LEAD TO FLASH AND RIVER FLOODING.IN ADDITION... MUDSLIDES WILL REMAIN POSSIBLE IN AREAS OF STEEP TERRAIN DUE TO LOOSE SOIL .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SUBTROPICAL DEPRESSION 17 WILL CONTINUE TO PULL TROPICAL MOISTURE ACROSS THE REGION ON THURSDAY AS IT SLOWLY MOVES AWAY FROM THE AREA. POTENTIAL FOR SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT EACH DAY WILL REMAIN HIGH AND THIS WILL LEAD TO AT LEAST URBAN AND SMALL STREAM FLOODING AND POSSIBLY SOME RIVER FLOODING...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT...SIGNIFICANT RAINFALL ACCUMULATIONS AND/OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-071045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 640 AM AST WED OCT 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NEWLY FORMED SUBTROPICAL DEPRESSION 17 LOCATED OVER 200 MILES NORTH NORTHWEST OF LOCAL AREA IWLL CONTINUE TO BRING MORE TROPICAL MOISTURE ACROSS THE REGION AS IT SLOWLY LIFTS NORTH NORTHWEST. SOIL ACROSS THE ISLANDS REMAIN AT OR NEAR SATURATION...AND ANY ADDITIONAL MODERATE TO HEAVY RAINFALL WILL ONLY AGGRAVATE THE SITUATION AND LEAD TO AT LEASE SOME URBAN AND SMALL STREAM FLOODING. IN ADDITION... MUDSLIDES WILL REMAIN POSSIBLE IN AREAS OF STEEP TERRAIN DUE TO LOOSE SOIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SUBTROPICAL DEPRESSION 17 WILL CONTINUE TO PULL TROPICAL MOISTURE ACROSS THE REGION ON THURSDAY AS IT SLOWLY MOVES AWAY FROM THE AREA. POTENTIAL FOR SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT EACH DAY WILL REMAIN HIGH AND THIS WILL LEAD TO AT LEAST URBAN AND SMALL STREAM FLOODING AND POSSIBLY SOME RIVER FLOODING...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT...SIGNIFICANT RAINFALL ACCUMULATIONS AND/OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Oct 6, 7:08 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
808 PM AST WED OCT 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM FLASH FLOOD PENUELAS 18.06N 66.72W
10/06/2010 PENUELAS PR EMERGENCY MNGR
TREE DOWN ON ROAD 386 IN PENUELAS
0750 PM FLASH FLOOD PENUELAS 18.06N 66.72W
10/06/2010 PENUELAS PR EMERGENCY MNGR
TREE DOWN ON PANARAMIC ROAD DUE TO MUDSLIDE
&&
SROSSIThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:27 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 6, 8:22 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 6, 8:24 PM CDT | Flash Flood Warning | JSJ | 111 min | |
| Oct 6, 9:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 6, 10:16 PM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Oct 6, 10:17 PM CDT | Flash Flood Warning | JSJ | 118 min | |
| Oct 6, 10:47 PM CDT | Flash Flood Warning | JSJ | 118 min | |
| Oct 6, 11:29 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 6, 11:51 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 7, 12:09 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Oct 7, 12:17 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 7, 12:46 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 7, 12:59 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 7, 2:35 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 7, 3:17 AM CDT | Flash Flood Warning | JSJ | 11 hr | |
| Oct 7, 3:31 AM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Oct 7, 4:02 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 7, 4:30 AM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Oct 7, 4:47 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 7, 4:49 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Oct 7, 5:42 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 7, 6:04 AM CDT | Special Marine Warning | JSJ | 116 min | |
| Oct 7, 6:23 AM CDT | Areal Flood Warning | JSJ | 37 hr | |
| Oct 7, 6:36 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 7, 6:38 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 7, 10:20 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Oct 7, 10:31 AM CDT | Special Marine Warning | JSJ | 119 min | |
| Oct 7, 10:49 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 7, 12:03 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 7, 1:04 PM CDT | Special Marine Warning | JSJ | 116 min | |
| Oct 7, 1:32 PM CDT | Areal Flood Warning | JSJ | 16 hr | |
| Oct 7, 1:33 PM CDT | Areal Flood Warning | JSJ | 22 hr | |
| Oct 7, 2:01 PM CDT | Areal Flood Warning | JSJ | 36 hr | |
| Oct 7, 2:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 7, 2:44 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Oct 7, 3:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 7, 4:21 PM CDT | Areal Flood Warning | JSJ | 20 hr | |
| Oct 7, 4:42 PM CDT | Special Marine Warning | JSJ | 108 min | |
| Oct 7, 5:27 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Oct 7, 5:32 PM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Oct 7, 6:19 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.